Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 334, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2006, 3:03 PM CDT for Winston County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 10, 2006, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Winston County, AL
The radar
The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:36 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 12:36 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1236 PM CDT THU AUG 10 2006 .UPDATE...FOR 18Z TAF DISCUSSION. && .DISCUSSION... NUMEROUS BOUNDARIES ACROSS THE AREA FROM PREVIOUS DAYS ACTIVITY. SOUNDINGS INDICATE PRECIP. WATER NEAR 2 INCHES...CAPES NEAR 3000 J/KG AND LIFTED INDICES MINUS 4 TO MINUS 6. EXPECT MAINLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA AND MAINLY DURING THE PEAK HEATING HOURS OF THE AFTERNOON. NOT SURE ABOUT ONE AREA FAVORED OVER ANOTHER. SOME STRONG STORMS WILL BE POSSIBLE. CURRENT TEMPERATURE FORECAST LOOKS FINE WITH NO CHANGES MADE. && .AVIATION...DISCUSSION FOR 18Z TAFS. THROUGH 01Z SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. WILL MENTION VCTS AT ALL LOCATIONS. WHERE STORMS OCCUR VSBYS 1 TO 3 MILES AND CEILINGS 3000 FEET WILL BE POSSIBLE FOR A SHORT PERIOD OF TIME. SOME PATCHY FOG WILL DEVELOP AFTER 06Z...MAINLY ACROSS SECTIONS THAT RECEIVE RAIN. CONFIDENCE TOO LOW TO INCLUDE IN TAFS EXCEPT VSBYS 3 TO 5 MILES AT MGM AND TOI. VFR CONDITIONS WILL REMAIN AT TCL...BHM...ANB AND EET. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING 10 AM CDT THROUGH 7 PM CDT TODAY ALL ZONES. && 50
Hazardous weather outlook, Aug 10, 12:44 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1244 PM CDT THU AUG 10 2006 ALZ011>015-017>050-111755- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1244 PM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL AFFECT CENTRAL ALABAMA BETWEEN 1 PM CDT AND 10 PM CDT TODAY. THE MOST FAVORED AREA OF DEVELOPMENT WILL BE NORTHWEST OF A LIVINGSTON TO CLANTON TO LANETT LINE. WHERE STORMS FORM...GUSTY WINDS UP TO 40 MPH...DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALIZED HEAVY RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE. AS WE LOOSE THE HEATING OF THE DAY...THE STORMS ARE EXPECTED TO GRADUALLY DISSIPATE ACROSS THE AREA. SOME PATCHY FOG CAN BE EXPECTED LATER TONIGHT WHERE RAINFALL OCCURRED. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. THERE IS A HIGH FIRE DANGER FOR ALL OF CENTRAL ALABAMA THIS AFTERNOON. WITH VERY DRY GROUND CONDITIONS...RELATIVE HUMIDITIES FALLING TO NEAR 30 PERCENT...AND PERIODIC WINDS AT 10 MPH OR ABOVE...EXPECT AN INCREASED RISK FOR WILDFIRES BETWEEN 10 PM AND 7 PM CDT TODAY. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AND SATURDAY...MAINLY BETWEEN NOON AND 8 PM CDT...AS A COLD FRONT AND LOW PRESSURE SYSTEM MOVES THROUGH. THE MAIN HAZARDS ASSOCIATED WITH THESE THUNDERSTORMS ARE WIND GUSTS UP TO 40 MPH...DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALIZED HEAVY RAINFALL. THUNDERSTORMS MAY BECOME A BIT MORE ORGANIZED FRIDAY AND SATURDAY... BUT THE CONFIDENCE OF A WATCH ISSUANCE IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY BETWEEN 1 PM CDT AND 10 PM CDT TODAY. ACTIVATION MAY BE NECESSARY FRIDAY AND SATURDAY AFTERNOON AS WELL. KSL
In the hours before
Special weather statement, Aug 10, 1:10 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT THU AUG 10 2006 ALZ020-101845- CHEROKEE- 110 PM CDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 145 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR FREQUENT LIGHTNING STRIKES ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BLANCHE...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SAND ROCK... BLANCHE...LEESBURG...GAYLESVILLE...CENTRE AND CEDAR BLUFF THROUGH 145 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
Special weather statement, Aug 10, 1:44 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT THU AUG 10 2006 ALZ020-101930- CHEROKEE- 144 PM CDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 230 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM CEDAR BLUFF TO LEESBURG...MOVING SOUTH AT 10 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SAND ROCK...LEESBURG...GAYLESVILLE...CEDAR BLUFF AND CENTRE THROUGH 230 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
Special weather statement, Aug 10, 2:45 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT THU AUG 10 2006 ALZ014-102030- WINSTON- 245 PM CDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 330 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF GRAYSON TO HALEYVILLE...MOVING SOUTH AT 10 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR HALEYVILLE...GRAYSON...DOUBLE SPRINGS...ADDISON AND NATURAL BRIDGE THROUGH 330 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
Special weather statement, Aug 10, 2:52 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 252 PM CDT THU AUG 10 2006 ALZ018-102030- ETOWAH- 252 PM CDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 330 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR RIDGEVILLE...MOVING SOUTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SARDIS CITY... MOUNTAINBORO...KEENER...REECE CITY...RIDGEVILLE...GADSDEN AND ATTALLA THROUGH 330 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 32 min |
| Aug 10, 3:33 PM CDT | Flash Flood Warning | BMX | Winston | 87 min |
| Aug 10, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 34 min |
| Aug 10, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 37 min |
| Aug 10, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 29 min |
| Aug 10, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 31 min |
| Aug 10, 4:37 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 38 min |
| Aug 10, 5:21 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 17 min |
| Aug 10, 5:49 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.